MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S/C & MOD CATH TRL 59/28; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US S/C & MOD CATH TRL 59/28; HIP INSTRUMENTS : ACETABULAR TRIALS
Model Number 2055-59-000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the trials won¿t fit on curved handle.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - no device was received for examination, therefore the reported event could not be confirmed.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot - a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Event or Problem Description
Additional information was received and stated that it was an accident.There was no patient involvement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the trials won't fit on curved handle.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the s/c & mod cath trl 59/28 has normal usage signs.A functional test with a mating sample (s/c trial handle, 205512000) assembled and disassembled the devices as intended.Therefore, the complaint condition was not able to be replicated.The overall complaint was not confirmed as the observed condition of the s/c & mod cath trl 59/28 would not contribute to the complained device issue.Based on the investigation findings it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a date code was provided, which indicates that the device was manufactured on (4/15/2003).A manufacturing records evaluation (mre) was not performed since a valid finished good lot number was not provided for this device.

Brand Name
S/C & MOD CATH TRL 59/28
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16488017
Report Number1818910-2023-05034
Device Sequence Number17620317
Product Code HWT
UDI-Device Identifier10603295084761
UDI-Public10603295084761
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2055-59-000
Device Catalogue Number205559000
Device Lot NumberAE0403
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/13/2023
07/03/2023
08/21/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/13/2023
07/06/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown